EMA accepts Pfizer’s bazedoxifene/conjugated estrogens MAA for review

Published on July 19, 2012 at 6:40 AM · No Comments

Pfizer Inc. (NYSE: PFE) today announced that the European Medicines Agency (EMA) accepted for review the Marketing Authorization Application (MAA) for bazedoxifene/conjugated estrogens (BZA/CE), a potential new medicine for postmenopausal women with a uterus for the treatment of estrogen deficiency symptoms and treatment of osteoporosis in women at risk of fracture. Pfizer expects a decision from the European Commission in 2013.    

BZA/CE pairs the selective estrogen receptor modulator (SERM) bazedoxifene with conjugated estrogens. BZA/CE has been studied in a Phase III clinical development program (Selective estrogens, Menopause And Response to Therapy [SMART] trials) which included approximately 7,500 postmenopausal women and assessed the safety and efficacy of BZA/CE for the treatment of estrogen deficiency symptoms, such as moderate-to-severe hot flashes and vulvar and vaginal atrophy, as well as postmenopausal osteoporosis. The most common adverse drug reactions observed in the SMART trials were abdominal pain, vaginal yeast infection and muscle spasms.

"We are pleased to be one step closer to potentially bringing bazedoxifene/conjugated estrogens to women to help manage symptoms of menopause," said Steve Romano, senior vice president, Head of the Medicines Development Group in Pfizer's Primary Care Business Unit. "This milestone is a further example of the company's commitment to advance treatments that may help improve health and well-being at each stage of life."

Source:

Pfizer Inc.

Read in | English | Español | Français | Deutsch | Português | Italiano | 日本語 | 한국어 | 简体中文 | 繁體中文 | Nederlands | Русский | Svenska | Polski
Comments
The opinions expressed here are the views of the writer and do not necessarily reflect the views and opinions of News-Medical.Net.
Post a new comment
Post
You might also like... ×
Experiments show that 'unsung' cells are crucial to the process of bone loss caused by bone disorder